Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 53, NWS Bismarck, ND

June 17, 20164 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 17, 2016, 3:58 AM CDT for 4 counties in North Dakota. It was in force for 62 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2016, 3:58 AM CDT (08:58 UTC)
Expired
Jun 17, 2016, 5:00 AM CDT
In force
62 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Burleigh County, ND, Emmons County, ND, Morton County, ND, Oliver County, ND

The radar

The Bismarck radar (KBIS), 8 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 4:21 AM CDTHAIL 0.88Mandan, ND
Jun 17, 4:23 AM CDTTSTM WND GST 582 Sse Bismarck, ND
Jun 17, 4:25 AM CDTHAIL 1.55 Nnw Bismarck, NDRETIRED NWS EMPLOYEE
Jun 17, 4:30 AM CDTTSTM WND GST 701 N Bismarck, ND
Jun 17, 4:30 AM CDTHAIL 1.11 N Bismarck, ND
Jun 17, 4:30 AM CDTHAIL 2.75Bismarck, NDNEAR LEGACY HIGH SCHOOL. REPORT VIA SOCIAL MEDIA.
Jun 17, 4:30 AM CDTHAIL 3.25Bismarck, NDNEAR LEGACY HIGH SCHOOL. REPORT VIA SOCIAL MEDIA.
Jun 17, 4:32 AM CDTHAIL 1.75Bismarck, NDOFF DUTY NWS EMPLOYEE.
Jun 17, 4:34 AM CDTHAIL 21 N Bismarck, ND
Jun 17, 4:40 AM CDTHAIL 110 N Bismarck, ND
Jun 17, 4:43 AM CDTTSTM WND GST 755 Nne Bismarck, ND
Jun 17, 4:43 AM CDTHAIL 2.55 Nne Bismarck, ND
Jun 17, 5:10 AM CDTHAIL 2.53 N Driscoll, ND
Jun 17, 5:10 AM CDTHAIL 3Driscoll, NDREPORT FORWARDED BY EMERGENCY MANAGER AND TIME ESTIMATED USING RADAR. HAIL CAUSED DAMAGE TO BUILDING SIDING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 1:26 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2745 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

846 
WUUS53 KBIS 170858
SVRBIS
NDC015-029-059-065-171000-
/O.NEW.KBIS.SV.W.0053.160617T0858Z-160617T1000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
358 AM CDT FRI JUN 17 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHWESTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  EASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 500 AM CDT

* AT 358 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES SOUTH OF CENTER TO 7 MILES EAST OF FISH
  CREEK DAM TO 7 MILES SOUTH OF FLASHER...MOVING EAST AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ST. ANTHONY AROUND 405 AM CDT. 
  BISMARCK AND LINCOLN AROUND 420 AM CDT. 
  SOLEN AND MCDOWELL DAM RECREATION AREA AROUND 425 AM CDT. 
  WILTON AND MENOKEN AROUND 430 AM CDT. 
  REGAN AROUND 440 AM CDT. 
  STERLING AROUND 445 AM CDT. 
  HAZELTON AND WING AROUND 455 AM CDT. 
  BRADDOCK AROUND 500 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE FORT
RICE...DRISCOLL...CROWN BUTTE LAKE...DOUBLE DITCH INDIAN VILLAGE...
MOFFIT...FORT ABRAHAM LINCOLN STATE PARK...BALDWIN...BREIEN...HAZELTON
RECREATION AREA AND NELSON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4667 10108 4706 10127 4716 10087 4716 10075
      4719 10075 4733 10013 4682 10008 4642 10008
      4640 10057 4643 10060 4639 10070 4639 10088
      4641 10088 4638 10093 4637 10118
TIME...MOT...LOC 0858Z 259DEG 45KT 4706 10131 4669 10109 4635 10128 

HAIL...1.25IN
WIND...70MPH
 
$$

CJS
3 follow-up statements
187 
WWUS53 KBIS 170915
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
415 AM CDT FRI JUN 17 2016

NDC015-029-059-065-171000-
/O.CON.KBIS.SV.W.0053.000000T0000Z-160617T1000Z/
OLIVER ND-BURLEIGH ND-EMMONS ND-MORTON ND-
415 AM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR SOUTHEASTERN OLIVER...BURLEIGH...NORTHWESTERN EMMONS AND EASTERN
MORTON COUNTIES...

AT 415 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF CROSS RANCH STATE PARK TO 6 MILES
SOUTHWEST OF BISMARCK TO 9 MILES WEST OF SOLEN...MOVING EAST AT 45
MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  BISMARCK AND LINCOLN AROUND 425 AM CDT. 
  WILTON AND MCDOWELL DAM RECREATION AREA AROUND 430 AM CDT. 
  MENOKEN AROUND 435 AM CDT. 
  STERLING AND REGAN AROUND 450 AM CDT. 
  HAZELTON AND WING AROUND 500 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE FORT
RICE...DRISCOLL...CROWN BUTTE LAKE...DOUBLE DITCH INDIAN VILLAGE...
MOFFIT...FORT ABRAHAM LINCOLN STATE PARK...BALDWIN...BREIEN...HAZELTON
RECREATION AREA AND NELSON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4667 10108 4706 10127 4716 10087 4716 10075
      4719 10075 4733 10013 4682 10008 4642 10008
      4640 10057 4643 10060 4639 10070 4639 10088
      4641 10088 4638 10093 4637 10118
TIME...MOT...LOC 0914Z 256DEG 41KT 4710 10106 4673 10086 4642 10099 

HAIL...1.25IN
WIND...70MPH
 
$$

CJS
644 
WWUS53 KBIS 170928
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
428 AM CDT FRI JUN 17 2016

NDC015-029-059-065-171000-
/O.CON.KBIS.SV.W.0053.000000T0000Z-160617T1000Z/
OLIVER ND-BURLEIGH ND-EMMONS ND-MORTON ND-
428 AM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR SOUTHEASTERN OLIVER...BURLEIGH...NORTHWESTERN EMMONS AND EASTERN
MORTON COUNTIES...

AT 428 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF WILTON TO LINCOLN TO 4 MILES
NORTHWEST OF SOLEN...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 423 AM CDT...58 MPH WIND GUSTS WERE 
         RECORDED AT THE BISMARCK AIRPORT. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  LINCOLN AND MCDOWELL DAM RECREATION AREA AROUND 430 AM CDT. 
  WILTON AND MENOKEN AROUND 435 AM CDT. 
  STERLING AND REGAN AROUND 450 AM CDT. 
  HAZELTON AND WING AROUND 500 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE FORT
RICE...DRISCOLL...CROWN BUTTE LAKE...DOUBLE DITCH INDIAN VILLAGE...
MOFFIT...FORT ABRAHAM LINCOLN STATE PARK...BALDWIN...BREIEN...HAZELTON
RECREATION AREA AND NELSON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4667 10108 4706 10127 4716 10087 4716 10075
      4719 10075 4733 10013 4682 10008 4642 10008
      4640 10057 4643 10060 4639 10070 4639 10088
      4641 10088 4638 10093 4637 10118
TIME...MOT...LOC 0926Z 258DEG 43KT 4713 10090 4676 10070 4644 10083 

HAIL...1.25IN
WIND...70MPH
 
$$

CJS
960 
WWUS53 KBIS 170935
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
435 AM CDT FRI JUN 17 2016

NDC015-029-059-065-171000-
/O.CON.KBIS.SV.W.0053.000000T0000Z-160617T1000Z/
OLIVER ND-BURLEIGH ND-EMMONS ND-MORTON ND-
435 AM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR SOUTHEASTERN OLIVER...BURLEIGH...NORTHWESTERN EMMONS AND
NORTHEASTERN MORTON COUNTIES...

AT 435 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WILTON TO NEAR MENOKEN TO 6 MILES NORTHEAST OF SOLEN...
MOVING EAST AT 50 MPH.

HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. AROUND 430 AM CDT...GOLF BALL TO
         TWO INCH DIAMETER HAIL AND 70 MPH WIND GUSTS WERE REPORTED
         BY SPOTTERS IN NORTH BISMARCK.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  MENOKEN AROUND 440 AM CDT. 
  STERLING AND REGAN AROUND 450 AM CDT. 
  HAZELTON AND WING AROUND 500 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE FORT
RICE...DRISCOLL...CROWN BUTTE LAKE...DOUBLE DITCH INDIAN VILLAGE...
MOFFIT...FORT ABRAHAM LINCOLN STATE PARK...BALDWIN...HAZELTON RECREATION
AREA...NELSON LAKE AND ARENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4667 10105 4706 10127 4716 10087 4716 10075
      4719 10075 4733 10013 4682 10008 4642 10008
      4640 10057 4643 10060 4644 10074 4648 10088
TIME...MOT...LOC 0934Z 259DEG 45KT 4715 10078 4678 10058 4646 10071 

HAIL...2.00IN
WIND...70MPH
 
$$

CJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:02 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 17, 2:02 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Bismarck ND
202 AM CDT FRI JUN 17 2016

.SHORT TERM...(Today and tonight)
Issued at 202 AM CDT Fri Jun 17 2016

The severe weather threat will continue through the early morning
hours, but the better part of today will be thunderstorm-free.

As of 07 UTC, a couple of discrete storms have intensified over
Morton and Grant Counties, and have displayed transient supercell
characteristics in response to increasingly favorable deep-layer
wind fields. Meanwhile, another intense thunderstorm is affecting
southwest ND. That cell is expected to propagate northeast into
and across a reservoir of stronger MUCAPE exceeding 2000 J/kg. We
expect a severe weather threat to persist through 12 UTC as these
cells cross that instability axis while deep-layer wind shear only
increases further into the 50+ kt range. Steep mid-level lapse
rates favor large hail, and any bowing segments such as those that
have been suggested by the HRRR (and as observed in recent radar
data with the storms in southwest ND) may produce damaging winds.

The early-day convection and eastward progression of a weak short-
wave trough aloft will push the surface boundary across central ND
at 07 UTC southeast into SD and MN later today. Mid-level heights
will slowly rise this afternoon, as well, suggesting that the odds
of thunderstorm development in western and central ND will be low.
Convection-allowing model guidance supports that notion, as well.
However, we are still carrying a chance of storms in the southern
James River valley this afternoon and evening in respect to MLCAPE
on the order of 2000 J/kg seen there on forecast soundings.

The chance of thunderstorms will increase tonight, mainly after 06
UTC as modest Theta-E advection occurs aloft with the frontal zone
also shifting northward. However, the 00 UTC GFS and NAM suggest
that mid-level capping late tonight may be stronger than modeled
earlier, and the low-level jet upstream in SD is modest at 25 kt.
Both suggest that the probability of late-night severe weather may
be lower than thought at this time yesterday, and it is too low
for us to make any explicit mention in the forecast at this time.

.LONG TERM...(Saturday through Thursday)
Issued at 202 AM CDT Fri Jun 17 2016

The potential for severe thunderstorms Saturday and Saturday night
is the focus of the long term forecast.

The 00 UTC guidance calls for boundary layer dewpoints in the mid
and upper 60s F across most of western and central ND Saturday on
south-southeast flow as a surface low develops in MT. Steep mid-
level lapse rates will yield widespread MLCAPE of 2500 to 3500
J/kg across western and central ND, while deep-layer wind fields
will strengthen, producing an impressive CAPE-shear setting with
0-6-km bulk wind shear of 55 to 65 kt. Moreover, model-forecast
soundings display substantial veering with height, favorable for
supercellular storm modes capable of all severe hazards. Capping
is not modeled to be particularly strong by mid to late day per
the 00 UTC GFS and NAM, but forcing for ascent is questionable
without a well-defined surface boundary in place and mid-level
height rises. True to that point, most 00 UTC guidance fails to
generate any storms during the diurnal heating cycle. We still
carried a chance of storms, though, both due to the possibility
of early-day elevated convection and to cover the potential for
isolated surface-based storm development late in the day. Either
way, it appears that an MCS may cross northern ND Saturday night
after emanating from storms in MT Saturday afternoon and evening.
Such an MCS would have the potential to produce higher-order wind
damage if it occurs.

Note that the parameter space Saturday afternoon and Saturday
night remains one of the most impressive we've seen this season.
CIPS analog guidance also points to the relatively high threat
of all severe hazards, if storms actually develop.

Thereafter, the 00 UTC guidance agrees that the flow aloft shifts
to the northwest as the intense subtropical ridge sprawling from
the southwest US into the central Plains is flattened a bit. That
should reduce the storm chances in our region for a few days from
Monday through Thursday, before flow aloft turns southwest again
by late next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 202 AM CDT Fri Jun 17 2016

A complex of thunderstorms may move across southwest and central
ND overnight with local IFR/MVFR conditions, heavy rainfall, and
possibly large hail and damaging winds. KDIK will be impacted
between 07 and 09 UTC, KBIS between 09 and 11 UTC, and KJMS may be
impacted between 11 and 13 UTC. In addition, MVFR ceilings in
stratus will likely impact KJMS late tonight and early Friday.
Otherwise, VFR conditions will generally prevail during the day
Friday with a much lower thunderstorm risk.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...CJS
LONG TERM...CJS
AVIATION...CJS
Hazardous weather outlook, Jun 17, 3:44 AM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
344 AM CDT FRI JUN 17 2016

NDZ004-005-011>013-018>023-025-031>037-040>048-050-051-180845-
BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-DUNN-MERCER-OLIVER-MCLEAN-
SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
344 AM CDT FRI JUN 17 2016 /244 AM MDT FRI JUN 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS
SOUTHWEST AND CENTRAL NORTH DAKOTA THROUGH DAYBREAK. SOME STORMS
WILL PRODUCE LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL.

THERE IS A CHANCE OF THUNDERSTORMS IN THE SOUTHERN JAMES RIVER
VALLEY THIS AFTERNOON AND EVENING...AND OVER WESTERN AND CENTRAL
NORTH DAKOTA TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND CENTRAL NORTH
DAKOTA SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...ANY REPORTS OF HIGH WINDS OR HAIL EARLY THIS MORNING
WOULD BE GREATLY APPRECIATED. LATER TODAY AND TONIGHT...SPOTTER
ACTIVATION IS UNLIKELY.

NDZ001>003-009-010-017-180845-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-MCKENZIE-
344 AM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. AN ISOLATED SEVERE
STORM IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND CENTRAL NORTH
DAKOTA SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY TODAY AND TONIGHT.

CJS

In the hours before

Local storm report, Jun 17, 3:30 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
330 AM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     HAIL             5 S SAINT ANTHONY       46.55N 100.90W
06/17/2016  E0.75 INCH       MORTON             ND   STORM CHASER

            HAIL UP TO PENNY SIZE.

&&

CJS
Local storm report, Jun 17, 3:33 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
333 AM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     HAIL             GLEN ULLIN              46.82N 101.83W
06/17/2016  E0.75 INCH       MORTON             ND   PUBLIC

            DIME TO PENNY SIZE HAIL ACCOMPANIED BY WIND
            GUSTS ESTIMATED AROUND 65 MPH.

&&

CJS
Local storm report, Jun 17, 3:35 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
335 AM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TSTM WND GST     GLEN ULLIN              46.82N 101.83W
06/17/2016  E65 MPH          MORTON             ND   TRAINED SPOTTER

            THUNDERSTORM WIND GUSTS ESTIMATED AROUND 65
            MPH. WINDS WERE ACCOMPANIED BY DIME TO PENNY
            SIZE HAIL.

&&

CJS
Local storm report, Jun 17, 3:36 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
336 AM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     HAIL             GLEN ULLIN              46.82N 101.83W
06/17/2016  E0.75 INCH       MORTON             ND   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL ACCOMPANIED BY WIND
            GUSTS ESTIMATED AROUND 65 MPH. CORRECTED
            SOURCE TO TRAINED SPOTTER.

&&

CJS
Local storm report, Jun 17, 3:48 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
348 AM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 AM     TSTM WND GST     2 W FLASHER             46.46N 101.27W
06/17/2016  E70 MPH          MORTON             ND   STORM CHASER

            MEASURED 68 MPH WITH A HAND HELD ANEMOMETER. STRONGER
            GUSTS EXPERIENCED BUT NOT MEASURED. OFF DUTY NWS
            EMPLOYEE.

&&

AYD
Local storm report, Jun 17, 3:54 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
354 AM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 AM     HAIL             NEW SALEM               46.85N 101.41W
06/17/2016  E1.00 INCH       MORTON             ND   FIRE DEPT/RESCUE

            HAIL ONGOING AT TIME OF CALL.

&&

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:45 PM CDTSpecial Weather StatementBISBurleigh45 min
Jun 16, 8:13 PM CDTSpecial Weather StatementBISMorton32 min
Jun 16, 8:47 PM CDTSevere Thunderstorm WarningBISMorton58 min
Jun 16, 9:08 PM CDTSevere Thunderstorm WarningBISMorton52 min
Jun 16, 9:42 PM CDTSevere Thunderstorm WarningBISGrant, Morton63 min
Jun 16, 10:02 PM CDTSpecial Weather StatementBISBurleigh28 min
Jun 16, 10:33 PM CDTSevere Thunderstorm WarningBISGrant, Morton57 min
Jun 16, 10:37 PM CDTAreal Flood AdvisoryBISGrant, Morton5 hr
Jun 16, 11:29 PM CDTSpecial Weather StatementBISSioux31 min
Jun 17, 12:55 AM CDTSevere Thunderstorm WarningBISBillings, Golden Valley, Slope65 min
Jun 17, 1:01 AM CDTSevere Thunderstorm WarningBISGrant, Morton59 min
Jun 17, 1:43 AM CDTSevere Thunderstorm WarningBISBillings, Dunn, Hettinger, Slope, Stark62 min
Jun 17, 1:58 AM CDTSevere Thunderstorm WarningBISGrant, Morton49 min
Jun 17, 2:30 AM CDTSevere Thunderstorm WarningBISGrant, Hettinger, Morton, Stark60 min
Jun 17, 2:57 AM CDTTornado WarningBISGrant, Hettinger33 min
Jun 17, 3:28 AM CDTSevere Thunderstorm WarningBISGrant, Morton, Oliver47 min
Jun 17, 4:47 AM CDTSpecial Weather StatementBISWells28 min
Jun 17, 4:57 AM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, Sheridan, Wells63 min
Jun 17, 6:01 AM CDTSpecial Weather StatementBISFoster, Stutsman, Wells59 min
Jun 17, 6:19 AM CDTSevere Thunderstorm WarningBISFoster, Stutsman56 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.